Mississippi, 2015Flash Flood and Hail in Mississippi, June 10, 2015
June 10, 2015 · NWS JAN · 17 events in 8 counties and zones
The combination of rich gulf moisture, instability, and strong moisture convergence aided in providing strong storms over portions of Central Mississippi mainly during the afternoon and evening hours. Wind damage, hail and flash flooding occurred from these storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $163,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of rich gulf moisture, instability, and strong moisture convergence aided in providing strong storms over portions of Central Mississippi mainly during the afternoon and evening hours. Wind damage, hail and flash flooding occurred from these storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 10, 2:41 PM CST, 49 minutes earlier.
Area forecast discussion, Jun 10, 2:41 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
341 PM CDT WED JUN 10 2015
.DISCUSSION...
SHORT TERM (TONIGHT THROUGH SATURDAY)...AFTERNOON SATELLITE SHOWS
SCT CU FIELD ACROSS AREA WITH WIDELY SCATTERED STORMS DEVELOPING IN
SEVERAL SPOTS. CONVECTION SHOULD GRADUALLY CONTINUE TO DEVELOP
THROUGH AFTERNOON PARTICULARLY OVER SOUTH AND EAST WHERE INFLUENCE OF
MID/UPPER SHEAR ZONE EXISTS. TEMPS HAVE RISEN TO AROUND 90F...AND
SPC MESOANALYSIS SHOWS STRONGEST INSTABILITY OVER WRN AREAS AGAIN
THIS AFTERNOON WHERE SBCAPE VALUES ARE NEAR 4000 J/KG. COULD BE A
FEW PULSE SEVERE STORMS PRIMARILY IN THIS AREA THROUGH LATE
AFTERNOON...BUT AS MENTIONED THIS MORNING DOES NOT APPEAR TO WARRANT
MENTION IN HWO. ONLY SUBTLE CHANGES EXPECTED IN OVERALL PATTERN
THROUGH THURSDAY NIGHT AS WEAK MID/UPPER LEVEL LOW DROPS SW INTO NW
GULF AND STRONGER MID LEVEL SYSTEM DROPS INTO SOUTHERN PLAINS...
RESULTING IN DEEPER MOISTURE GRADUALLY INCREASING ACROSS OUR AREA.
THIS WILL RESULT IN SLIGHTLY HIGHER POPS ON THU WITH POPS TRENDING
HIGHER IN THE SE AREAS.
FRIDAY INTO SATURDAY WILL SEE PATTERN CONTINUE TO EVOLVE...WITH
LOW/MID LEVEL BERMUDA HIGH STRENGTHENING NEAR SE CONUS COAST. THIS
WILL RESULT IN INCREASING LOW/MID LEVEL SOUTHERLY FLOW ACROSS OUR
AREA...WHICH WILL ENABLE ANOMALOUSLY HIGH TROPICAL MOISTURE OVER
SOUTHERN GULF OF MEXICO TO BE PULLED NORTH INTO OUR AREA. AXIS OF
GREATEST MOISTURE AND MOISTURE TRANSPORT WILL BE FOCUSED IN WESTERN
AREAS...WHERE BY SAT AFTERNOON GFS/EC SHOW PW VALUES REACHING NEAR
2.25 INCHES...WHICH WOULD BE NEAR DAILY MAX FOR MID JUNE. DISTURBANCES
ROTATING AROUND THE PERIPHERY OF THE HIGH TO OUR EAST WILL RESULT IN
WAVES OF SHRA/TSRA DEVELOPMENT IN THIS ENVIRONMENT. EVEN THOUGH FLOW
WILL BE INCREASING IT WILL GENERALLY BE UNIDIRECTIONAL AND SIMILAR IN
STRENGTH...MEANING THAT CORFIDI VECTOR MAGNITUDES WILL BE SMALL...
GENERALLY AOB 15 KT. HENCE COULD BE SLOW MOVING...TRAINING AND
EFFICIENT SHRA/TSRA WITH SOME FLOODING ISSUES...AGAIN MAINLY IN WEST
WHERE ANTECEDENT CONDITIONS ARE ALSO MORE CONCERNING FOR FLOOD
ISSUES. WILL ALSO NEED TO MONITOR POTENTIAL FOR SOME GUSTY STORMS AS
850 MB FLOW IS FORECAST TO INCREASE TO 30-40 KT AT TIMES WHICH COULD
RESULT IN GUSTS DUE TO MOMENTUM TRANSPORT EVEN WITH WEAKER
INSTABILITY AND LAPSE RATES.
AS FAR AS TEMPERATURES...GENERALLY SEASONAL TEMPS EXPECTED AND BC MOS
BLEND SEEMS FINE.
LONG TERM (SUNDAY THROUGH WEDNESDAY)...PATTERN OF FRIDAY/SATURDAY
WILL GENERALLY CONTINUE INTO SUNDAY WITH LITTLE CHANGE. EXPECT HIGH
POPS WITH GREATEST POPS AND THREAT FOR HEAVIER QPF IN WESTERN AREAS.
NEXT EVOLUTION IN THE PATTERN COMES DURING THE EARLY TO MIDDLE PART
OF NEXT WEEK AS BERMUDA HIGH STRENGTHENS EVEN FURTHER AND BUILDS MORE
TO THE W INTO ARKLAMISS. THIS WILL RESULT IN BETTER MOISTURE BEING
SHUNTED MORE TO OUR WEST...HENCE AN ASSOCIATED LOWERING OF POPS WITH
CONVECTION BECOMING MORE TYPICALLY DIURNAL IN NATURE. LOW LEVEL TEMPS
WILL ALSO CONTINUE TO WARM...WITH 925 AND 850 MB TEMPS IN MODELS
SUPPORTING MID 90S IN MANY AREAS BY THE MIDDLE OF NEXT WEEK. CURRENT
MAX TEMP GUIDANCE FROM MODELS IS NOT QUITE THIS WARM...BUT BUMPED UP
MAXES A DEG OR TWO TUE/WED...ESPECIALLY IN THE EAST WHERE RAINFALL
HAS BEEN BELOW NORMAL OVER THE LAST SEVERAL WEEKS THUS POSSIBLY
SUPPORTING GREATER DIURNAL RANGES. LOW LEVEL TEMPS SHOULD ALSO BE
WARMEST THIS AREA ALONG WITH LEAST CHANCE FOR RAINFALL CLOSER TO MID
LEVEL HIGH. /AEG/
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL FOR NEARLY ALL OF THIS TAF
PERIOD. FOR THE REST OF THE AFTERNOON THERE WILL BE SOME ISO/SCT
CONVECTION OCCURRING AND WILL HAVE TO AMD SITES WHERE ACTIVITY GETS
CLOSE TO. OVERNIGHT LOOK FOR A SITE OR TWO TO SEE A BRIEF PERIOD OF
MVFR VIS WITH HBG HAVING SOME POTENTIAL FOR AN MVFR CEILING BY 11Z.
/CME/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 69 89 70 86 / 21 33 27 55
MERIDIAN 68 87 69 87 / 27 37 29 53
VICKSBURG 70 90 70 87 / 17 27 23 54
HATTIESBURG 70 90 69 87 / 33 47 34 57
NATCHEZ 70 88 69 86 / 24 33 20 56
GREENVILLE 72 91 72 88 / 10 20 11 45
GREENWOOD 71 90 71 87 / 12 23 20 52
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
AEG/CME
Hazardous weather outlook, Jun 10, 1:29 PM CST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
229 PM CDT WED JUN 10 2015
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
111930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
229 PM CDT WED JUN 10 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.
CME
&&
...HAZARD LEGEND...
NO SHORT TERM HAZARDS EXPECTED.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Jun 10, 10:56 AM CST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1156 AM CDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 1 SW DARNELL 32.67N 91.47W
06/09/2015 E1.25 INCH WEST CARROLL LA POST OFFICE
SOME HAIL DAMAGE OCCURRED BUT NO SPECIFIC INFORMATION AND
THE HAIL MAY HAVE BEEN LARGER.
&&
CMESpecial weather statement, Jun 10, 1:27 PM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
227 PM CDT WED JUN 10 2015
MSZ045-046-101945-
NESHOBA MS-KEMPER MS-
227 PM CDT WED JUN 10 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN KEMPER AND
SOUTHEASTERN NESHOBA COUNTIES UNTIL 245 PM CDT...
AT 227 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR HERBERT SPRINGS...OR 15 MILES SOUTHEAST OF PHILADELPHIA...MOVING
SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
DAMASCUS AROUND 240 PM CDT.
LAT...LON 3258 8881 3259 8897 3273 8897 3269 8876
3258 8876
TIME...MOT...LOC 1927Z 299DEG 8KT 3264 8889
CMEEvent by event
12 thunderstorm wind, 4 hail, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Lauderdale
- When
- June 10, 3:30 PM CST
- Where
- Lauderdale County, 0.9 mi NE of Meridian
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Law Enforcement
- Coordinates
- 32.380, -88.710
Numerous trees were blown down around the city.
Thunderstorm Wind, Lauderdale
- When
- June 10, 3:32 PM CST
- Where
- Lauderdale County, 0.9 mi NE of Meridian
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.380, -88.710
Hail, Lauderdale
- When
- June 10, 3:35 PM CST
- Where
- Lauderdale County, 0.9 mi NE of Meridian
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 32.380, -88.710
Quarter sized hail occurred in the west side of the city.
Thunderstorm Wind, Clarke
- When
- June 10, 3:56 PM CST
- Where
- Clarke County, 0.69 mi S of Snell
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.190, -88.500
One tree blew down in Snell.
Thunderstorm Wind, Clarke
- When
- June 10, 4:36 PM CST
- Where
- Clarke County, 0.91 mi SW of Enterprise
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 32.170, -88.830
Two trees were blown down in Enterprise.
Thunderstorm Wind, Attala
- When
- June 10, 4:50 PM CST
- Where
- Attala County, 2.82 mi SSE of Ethel
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 33.080, -89.460
A tree blew down on County Road 5207.
Thunderstorm Wind, Leake
- When
- June 10, 5:40 PM CST
- Where
- Leake County, 2.29 mi SE of Estesmill
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.627, -89.442
One tree blew down north of Walnut Grove off of Walnut Grove Road.
Thunderstorm Wind, Leake
- When
- June 10, 5:47 PM CST
- Where
- Leake County, 1.49 mi NNW of Singleton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.898, -89.544
Two trees were blown down off of Singleton Road.
Thunderstorm Wind, Hinds
- When
- June 10, 6:00 PM CST
- Where
- Hinds County, 2.05 mi S of Tougaloo
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $9,000
- Reported by
- Public
- Coordinates
- 32.370, -90.128
At the Jackson Futbol Club Complex on Westbrook Road, the tops were blown out of a couple of trees. Large aluminum soccer goals were blown over and tossed some 3 to 4 feet. A tree was blown down on Harrow Road.
Thunderstorm Wind, Scott
- When
- June 10, 6:08 PM CST
- Where
- Scott County, 0.9 mi NW of Harperville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Public
- Coordinates
- 32.490, -89.490
Several trees were blown down.
Hail, Hinds
- When
- June 10, 6:10 PM CST
- Where
- Hinds County, 2.06 mi S of Tougaloo
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.370, -90.126
Large amounts of pea sized hail with some stones up to quarter sized fell at the Jackson Futbol Club.
Hail, Smith
- When
- June 10, 6:45 PM CST
- Where
- Smith County, 0.91 mi SE of Lorena
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.170, -89.510
Hail up to the size of quarters occurred along Highway 35.
Thunderstorm Wind, Smith
- When
- June 10, 6:45 PM CST
- Where
- Smith County, 0.91 mi SE of Lorena
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Trained Spotter
- Coordinates
- 32.171, -89.509
A couple of trees were blown down along Highway 35.
Flash Flood, Hinds
- When
- June 10, 6:50 PM CST to 8:15 PM CST
- Where
- Hinds County, 2.07 mi S of Tougaloo to 2.03 mi S of Tougaloo
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 32.370, -90.127
High water in culverts flooded portions of Westbrook Road.
Hail, Hinds
- When
- June 10, 7:07 PM CST to 7:15 PM CST
- Where
- Hinds County, 0.69 mi N of Mc Raven
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.310, -90.330
Quarter sized hail occurred at the intersection of McRaven and Springridge Road as well as Interstate 20.
Thunderstorm Wind, Smith
- When
- June 10, 7:20 PM CST
- Where
- Smith County, 0.99 mi NE of Polkville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 32.191, -89.689
Three trees were blown down on SCR563. Two more trees were blown down on a house on Highways 135 and 131.
Thunderstorm Wind, Rankin
- When
- June 10, 7:30 PM CST
- Where
- Rankin County, 0.9 mi SE of Flowood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 32.270, -90.110
A few trees were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, June 10 to 11, 20151 death · 1 event
- Flash Flooding and Hail in Illinois, June 10 to 11, 2015$592,000 · 1.75 in hail · 29 events
- Hail and Damaging Winds in Nebraska, June 10 to 11, 2015$761,000 · 3 in hail · 20 events
- Hail and Damaging Winds in New York, June 10, 2015$250,000 · 1 in hail · 16 events
- Flash Flooding and Damaging Wind in Nevada, June 10 to 14, 20157 injured · $15,000 · 5 events
- Flood and Hail in Illinois, June 10, 2015$150,000 · 4.75 in hail · 12 events
- Flood in Florida, June 10, 2015$200,000 · 1 event
- Hail and Damaging Winds in Iowa, June 10 to 11, 2015$52,000 · 1.25 in hail · 28 events
- Hail and Damaging Winds in New York, June 10, 2015$67,000 · 65 kt wind · 10 events
- Hail and Damaging Winds in Kansas, June 10, 20151 injured · $59,000 · 70 kt wind · 4 events
- Hail and Damaging Winds in Michigan, June 10, 2015$74,000 · 1 in hail · 6 events
- Flash Flood and Hail in Iowa, June 10 to 12, 2015$50,000 · 1.75 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571568, 571569, 571571, 571572, 571575, 571577, 571580, 571586, 571587, 571592, 571593, 571594, 581950, 571599, 571615, 571616, 571617.